Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this fire weather watch at Jun 19, 2021, 11:54 AM MDT for Grand County, Jackson County, Summit County, Colorado. It took effect at Jun 20, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 19, 2021, 11:54 AM MDT (17:54 UTC)
- In effect from
- Jun 20, 2021, 11:00 AM MDT
- Expired
- Jun 20, 2021, 3:13 AM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Jun 19, 9:31 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 9:31 AM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 931 AM MDT Sat Jun 19 2021 .UPDATE... Issued at 909 AM MDT Sat Jun 19 2021 No significant changes to the ongoing forecast. There is a batch of high cloudiness moving over the corridor and adjacent plains this morning, with a break behind it. Disturbance over northwestern CO this morning, will move across north central and northeast CO this afternoon/evening. Plenty of low level moisture with dewpoints in the low 60s east of a Longmont to Limon line, some of this will mix out along the urban corridor by the afternoon. Healthy CAPES as mentioned in this mornings discussion, with DCAPE values around 1300 j/kg as well this afternoon. Storm motions this afternoon northwest around 25 mph, which should help minimize the threat of flooding. Best chance of severe thunderstorms should be east of line from around Greeley to Limon. Strong winds gusts in excess of 60 mph, and hail up to half dollar size not out of the question. && .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Sat Jun 19 2021 The upper ridge of high pressure has been suppressed southward into southern Arizona and New Mexico today as a stronger west and northwest flow develops further north into Colorado. A weak upper level trof will move across Northern Colorado this afternoon and evening with some weak large scale ascent this afternoon. Moisture levels are significantly higher from 24 hours ago as integrated PW trends showing values around .80" of an inch over the Front range and upwards of a 1.25" further east on the healthy CAPES as mentioned in this mornings discussion, but good DCAPE values around 1300 j/kg as well this afternoon. Storm motions this afternoon northwest around 25 mph,which should help minimize the threat of any potential flooding issues. plains. Dewpoints are currently in the 50s and a few lower 60s on the far plains. There is a threat of severe storms on the plains this afternoon/early evening with ML CAPE values of 1500-3000j/kg available. Shear profile has improved today for the potential for severe storms as mid level flow increasing to 30-4kt. SPC has put much of the northeast plains in a slight chance for severe with the main threat of damaging winds up to 60 mph and large hail. Further west over the Front Range, forecast soundings are more inverted-v soundings with still dry low levels and expect mainly gusty winds with the storms. Once the storms get into the richer, moist air further east, storms expected to intensify. As a wild card, there is a fair amount of cloudiness across western Colorado and even some showers now, so there could be some limits on how much surface heating we may get this morning and possibly could impact the instability for the afternoon. Something to at least watch for. Temperatures will be a few degrees warmer today as 700mb temperatures warm back up to around +17C. Once the trof shifts east by later this evening, expect stronger northwest winds will develop in a subsident airmass. Cross sections showing cross barrier flow around 25kt, so could see some gusts in the 20 to 35 mph over the mountains and east slopes. .LONG TERM...(Sunday through Friday) Issued at 346 AM MDT Sat Jun 19 2021 Sunday and Monday, a shortwave trough moving over the northern Rockies and Great Plains will bring cooling and an increase in precipitation to northeast Colorado. Model agreement on the timing and impacts of the system is improving, though the ECM is still a bit slower with it than the GFS. WPC ensemble cluster analysis suggests high confidence in the synoptic situation through at least Monday night, especially for the central Rockies. As the trough advances, weak synoptic subsidence will be slowly replaced by ascent to a maximum of around 10 to 15 mb/hr from the surface to the mid levels briefly on Sunday evening. A cold front will move over the plains Sunday, beginning with a northerly surge in the morning then more northeasterly winds in the late afternoon and evening. This front will bring colder air, upslope flow into the Front Range, and an increase in stability across the plains. The stronger cold air advection will probably occur after the afternoon high so only slightly cooler temperatures are expected through the afternoon Sunday. Temperatures Sunday should be closer to normal on the plains, with highs in the mid 80s followed by overnight lows in the 50s. Much more significant will be the increase in low to mid level stability, with low to mid level lapse rates falling to about 5 C/km by Sunday evening. On the plains, precipitation will become more stratiform by the evening with increasing stability behind the front. Isolated showers and storms Sunday afternoon will become scattered to widespread showers with isolated storms embedded. The high country will see more isolated coverage overall as the stratiform event stays east of the Continental Divide. A roughly 100 knot jet max in the shortwave will pass close to northeast Colorado Sunday evening through Monday, and the increased flow aloft should mean better shear and faster storm motion. Scattered to widespread showers are expected to persist into Monday morning, then coverage will quickly decrease through the day. Temperatures will be cooler Monday, with highs possibly down into the 70s across the area. There is some uncertainty here as model forecast temperatures for Monday through Tuesday have started trending warmer quickly. However, variance in ensemble and MOS guidance is also increasing quickly so I've decided to limit the warming trend in the forecast until confidence improves as decent cooling should be expected with the front, widespread precipitation, and cloud coverage. Some more isolated storms are possible Monday afternoon, initiating over the high terrain with still limited severe potential. Upper ridging sets back in behind the exiting trough late Monday and early Tuesday, with a return to weak synoptic subsidence. Tuesday and Wednesday will see warming and drying again, with highs now forecast to be back into the mid 90s on the plains and 80s in the high country by Wednesday afternoon. More isolated storms can be expected, mainly over the high terrain, in the afternoons but overall the forecast is quite dry. Another shortwave trough which was deepening off the west coast earlier in the period may start moving on shore late Tuesday or Wednesday and bring some cooling, moisture and increased precipitation for Thursday into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 925 AM MDT Sat Jun 19 2021 Expect a round of showers and thunderstorms this afternoon, mainly between 21z-00z with strong and gusty winds up to 40kt as the main impact for the terminals. Drier air will work in this evening with a diminishing thunderstorm threat and clearing skies. Northwest winds this morning will transition to northeast after 17z with speeds less than 10 kts, then gusty northwest winds to 25 kts develop with showers and thunderstorms moving across the terminals by 21z. && .HYDROLOGY... Issued at 346 AM MDT Sat Jun 19 2021 With higher moisture levels today, there is a low threat for flash flooding in the burn scars. Overall threat is still low as storms will be moving at a decent clip. Sunday and Monday, there will be a better chance of showers and thunderstorms and more moisture will be available as well. Storms are expected to be moving but there could be enough rain with the stronger storms to cause minor flooding in the new burn areas. This low risk of flooding will continue through Monday and is mainly for the burn areas east of the Continental Divide, especially in the foothills. Starting Tuesday, drier conditions will reduce the risk through at least mid week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Cooper SHORT TERM...Entrekin LONG TERM...EJD AVIATION...Cooper/Entrekin HYDROLOGY...Entrekin
Hazardous weather outlook, Jun 19, 10:40 AM MDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1040 AM MDT Sat Jun 19 2021 COZ030>051-201645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1040 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of scattered showers and thunderstorms will develop towards the noon hour in the mountains and then move across the plains through the afternoon and early evening. Some storms may become severe with hail up to 1.25 inches in diameter and wind gusts to 65 mph. The greatest threat of severe thunderstorms will be along east of line from New Raymer to Fort Morgan to Limon. The storms will diminish from west to east early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will bring cooler temperatures and a better chance of rain late Sunday and early Monday. Then we'll warm right back up again with highs back into the 90s on the plains by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the northeast plains of Colorado after 3 pm.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
| Jun 19, 1:25 PM MDT | Special Weather Statement | BOU | Arapahoe | 35 min |
| Jun 19, 1:57 PM MDT | Special Weather Statement | BOU | Denver | 33 min |
| Jun 19, 2:09 PM MDT | Tornado Warning | BOU | Adams | 36 min |
| Jun 19, 2:40 PM MDT | Tornado Warning | BOU | Morgan | 35 min |
| Jun 19, 2:52 PM MDT | Tornado Warning | BOU | Adams | 23 min |
| Jun 19, 2:54 PM MDT | Tornado Warning | BOU | Elbert | 21 min |
| Jun 19, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| Jun 19, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 34 min |
| Jun 19, 3:33 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 27 min |
| Jun 19, 3:35 PM MDT | Special Weather Statement | BOU | Washington | 55 min |
| Jun 19, 3:41 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 49 min |
| Jun 19, 3:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
| Jun 19, 4:04 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 41 min |
| Jun 19, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 51 min |
| Jun 19, 4:12 PM MDT | Tornado Warning | BOU | Washington | 33 min |
| Jun 19, 4:15 PM MDT | Tornado Warning | BOU | Logan | 30 min |
| Jun 19, 4:37 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 38 min |
| Jun 19, 4:49 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 41 min |
| Jun 19, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
| Jun 19, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 29 min |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.